Hey there! Sign in to join this conversationNew here? Join for free

Experiences coming off the pill (Microgynon)? Watch

    • Thread Starter
    Offline

    3
    ReputationRep:
    A couple of months ago my long term relationship ended, and as I'd been on the pill for a long time and I don't anticipate needing regular contraception for a while, I decided to come off Microgynon after over four years. I didn't stop at the end of a pack but took the first few pills of a new one as I had exams and Microgynon made my PMS symptoms worse, sometimes almost to the point that I felt like I was coming down with flu, I just ached all over and would feel really tired for a day or so - it also made my cramps a lot more painful than they were before I went on it, and I'd get quite bad headaches towards the end of the pill free week.

    Had my withdrawal bleed as normal, although it did last a couple of days longer, and then a week with nothing, after which I spotted for 11 days. That's since stopped and I started getting a heavy, dull ache in my lower abdomen, back pain, a headache and felt a bit nauseous - this feels like the PMS symptoms I had when I was on Microgynon, but worse. If my cycle had been regular, my period would have been due today, but...nothing yet. Feeling like this for a few days is actually making me wish my period would just start so the PMS goes away! Is this normal when coming off the pill after so long? I never had regular periods before I went on it, and I was told by my GP I'd probably go back to how I was. I doubt I would be pregnant as I haven't had sex in nearly 3 months. The unpredictability is actually already making me wish I'd stayed on it but I'll give it a bit more time!

    What are your experiences of coming off Microgynon, or other combined contraceptive pills?
    Offline

    0
    ReputationRep:
    (Original post by BlueSheep32)
    A couple of months ago my long term relationship ended, and as I'd been on the pill for a long time and I don't anticipate needing regular contraception for a while, I decided to come off Microgynon after over four years. I didn't stop at the end of a pack but took the first few pills of a new one as I had exams and Microgynon made my PMS symptoms worse, sometimes almost to the point that I felt like I was coming down with flu, I just ached all over and would feel really tired for a day or so - it also made my cramps a lot more painful than they were before I went on it, and I'd get quite bad headaches towards the end of the pill free week.

    Had my withdrawal bleed as normal, although it did last a couple of days longer, and then a week with nothing, after which I spotted for 11 days. That's since stopped and I started getting a heavy, dull ache in my lower abdomen, back pain, a headache and felt a bit nauseous - this feels like the PMS symptoms I had when I was on Microgynon, but worse. If my cycle had been regular, my period would have been due today, but...nothing yet. Feeling like this for a few days is actually making me wish my period would just start so the PMS goes away! Is this normal when coming off the pill after so long? I never had regular periods before I went on it, and I was told by my GP I'd probably go back to how I was. I doubt I would be pregnant as I haven't had sex in nearly 3 months. The unpredictability is actually already making me wish I'd stayed on it but I'll give it a bit more time!

    What are your experiences of coming off Microgynon, or other combined contraceptive pills?
    same experience as getting of heroin
    Offline

    12
    ReputationRep:
    I came off Microgynon 30 almost a year ago after a holiday (started again a few months after since I got into a new relationship) and I felt a lot better for coming off it. I generally just felt healthier but I hated the irregular periods, but I had been like that before I started it. It messed with my body once I went back on and left me bleeding for over a month, so that was fun.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 20, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.